Texas, 2016Flash Flooding and Flooding in Texas, April 16 to 18, 2016
April 16 to 18, 2016 · NWS FWD · 25 events in 9 counties and zones
Another in a series of slow moving storms parked across North and Central Texas on the 17th, leading to heavy rain and localized flooding. The most significant flooding occurred in Palo Pinto, Jack, Johnson and Milam counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $759,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another in a series of slow moving storms parked across North and Central Texas on the 17th, leading to heavy rain and localized flooding. The most significant flooding occurred in Palo Pinto, Jack, Johnson and Milam counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 16, 8:24 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 16, 8:24 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
924 PM CDT SAT APR 16 2016
.UPDATE...
ISOLATED TO SCATTERED SHOWERS WITH A THUNDERSTORM OR TWO HAVE BEEN
PERSISTING MUCH OF THE EVENING TO THE WEST OF INTERSTATE 35/35W.
THESE SHOWERS ARE QUICKLY MOVING NORTH AND SO FAR PRODUCING LIGHT
RAINFALL AMOUNTS. SEVERE STORMS WITH A THREAT FOR TORNADOES HAVE
REMAINED IN WEST TEXAS AND THE TEXAS PANHANDLE THIS
EVENING...FORMING NEAR A STATIONARY DRYLINE WHERE ALSO THE BEST
LARGE SCALE LIFT IS OCCURRING FROM A LARGE UPPER LEVEL LOW OVER
COLORADO AND NEW MEXICO. THESE STORMS ARE EXPECTED TO CONGEAL INTO
ONE OR TWO LINES THAT MOVES EAST...REACHING NORTH AND CENTRAL
TEXAS BETWEEN MIDNIGHT AND 3 AM. ADDITIONAL SHOWERS AND STORMS
WILL LIKELY ALSO FORM AHEAD OF THE LINE...MOVING NORTH IN THE MEAN
FLOW. THIS LINE OF STORMS WILL CONTINUE SLOWLY MOVING EAST
OVERNIGHT...APPROACHING THE I-35 CORRIDOR AROUND SUNRISE...OR
POSSIBLY EVEN A LITTLE AFTER. HEAVY RAINFALL WILL BE A THREAT TO
THE WEST OF INTERSTATE 35 OVERNIGHT AND THEN THE THREAT FOR HEAVY
RAINFALL WILL CONTINUE SPREADING EAST DURING THE DAY ON SUNDAY.
AS THE LINE OF STORMS APPROACHES OUR WESTERN COUNTIES LATE
TONIGHT...A THREAT FOR SEVERE STORMS WILL EXIST BUT THE THREAT
FOR SEVERE WEATHER IS EXPECTED TO WEAKEN THROUGH THE OVERNIGHT
HOURS AND AS THE STORMS MOVE FARTHER EAST. INSTABILITY VALUES
OVERNIGHT ARE NOT OVERLY IMPRESSIVE FOR STRONG UPDRAFTS DUE TO THE
DISTRIBUTION OF CAPE IN A TALL AND SKINNY MANNER ON FORECAST
SOUNDINGS. HOWEVER...BULK SHEAR VALUES SUPPORT THE POTENTIAL FOR
ROTATING UPDRAFTS. DAMAGING WINDS WILL BE THE MAIN THREAT BUT A
LOW TORNADO THREAT WILL ALSO EXIST DUE TO SURFACE WINDS BACKED TO
THE EAST ACROSS THE REGION RESULTING IN SIGNIFICANT LOW LEVEL
SHEAR AND NICELY CURVED HODOGRAPHS. THE HAIL THREAT IS ALSO LOW
AND LARGE HAIL IS NOT EXPECTED DUE TO A LACK OF STEEP LAPSE RATES.
FOR THE UPDATE...MADE MINOR ADJUSTMENTS TO POPS OVERNIGHT AND
OVERNIGHT LOW TEMPERATURES. ALSO ADDED A MENTION OF SEVERE STORMS
TO THE ZONE FORECAST FOR WESTERN COUNTIES TONIGHT AND MUCH OF THE
AREA TOMORROW/SUNDAY.
JLDUNN
&&
.AVIATION...
/ISSUED 700 PM CDT SAT APR 16 2016/
VFR CEILINGS WILL PERSIST THROUGH ABOUT SUNSET THEN CEILINGS WILL
LOWER TO MVFR AND EVENTUALLY BECOME IFR OVERNIGHT. IFR CEILINGS
AND MVFR VISIBILITIES WILL PREVAIL THROUGH THE DAY SUNDAY.
SHOWERS AND THUNDERSTORMS THIS EVENING WILL REMAIN GENERALLY WEST
OF THE TERMINALS. WE EXPECT SHOWERS AND STORMS TO BECOME MORE
NUMEROUS AND IMPACT ALL NORTH AND CENTRAL TEXAS TAF SITES THROUGH
THE DAY SUNDAY. THE BEST THUNDERSTORM CHANCES WILL BE TOMORROW
AFTERNOON.
PREVAILING SOUTHEAST WINDS WILL REMAIN IN THE 15 TO 20 KNOT RANGE
THROUGH SUNDAY ALONG WITH SOME HIGHER GUSTS.
79
&&
.PREV DISCUSSION... /ISSUED 331 PM CDT SAT APR 16 2016/
AN UPPER LEVEL LOW CURRENTLY OVER WESTERN NEW MEXICO WILL
CONTINUE TO BE THE MAIN WEATHER MAKER FOR THE NEXT SEVERAL DAYS.
THIS LOW WILL GENERALLY DRIFT NORTHWARD TOWARD NORTHWEST COLORADO/
NORTHEAST UTAH/SOUTHWEST WYOMING BY MONDAY MORNING. A SERIES OF
SHORTWAVES WILL ROTATE AROUND THIS LOW THROUGH THE EARLY PART OF
THE WEEK BEFORE THE LOW SHIFTS EASTWARD ACROSS THE NORTHERN AND
CENTRAL PLAINS BY MIDWEEK. THE UPPER LOW WILL OPEN UP AND MOVE
INTO THE OHIO VALLEY LATE WEEK. HOWEVER...WITH GENERALLY SOUTHERLY
LOW LEVEL FLOW CONTINUING AND THE UPPER FLOW ALLOWING WEAK
DISTURBANCES TO MOVE ACROSS THE REGION...20 TO 40 PERCENT POPS
WILL CONTINUE INTO NEXT WEEKEND.
DESPITE THE CLOUD COVER...TEMPERATURES TODAY MANAGED TO WARM INTO
THE UPPER 60S TO UPPER 70S ACROSS THE REGION WITH A FEW SPOTS
TOPPING OUT ABOVE 80 DEGREES. BESIDES SOME SPRINKLES OR LIGHT
RAIN SHOWERS ACROSS NORTH AND CENTRAL TEXAS...ALL OF THE ACTION
HAS BEEN ACROSS WEST TEXAS ALONG THE DRYLINE.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING
MAINLY WEST OF THE I-35 CORRIDOR. SOME OF THE STORMS CURRENTLY
OVER WEST TEXAS SHOULD APPROACH THE WESTERN PARTS OF THE FORECAST
AREA TOWARD MIDNIGHT AND APPROACH THE I-35 CORRIDOR BY DAYBREAK
SUNDAY. THERE WILL BE THE POTENTIAL FOR DAMAGING WINDS AND LARGE
HAIL AS WELL AS HEAVY RAIN WITH THESE STORMS.
A FLASH FLOOD WATCH WILL BE IN EFFECT STARTING AT 7 PM THIS
EVENING ALONG AND WEST OF A BOWIE TO HAMILTON LINE. STARTING AT 6
AM SUNDAY THE FLASH FLOOD WATCH WILL BE IN EFFECT FOR AREAS ALONG
AND WEST OF A BONHAM TO CORSICANA TO FRANKLIN LINE AND THIS WATCH
WILL REMAIN IN EFFECT UNTIL 6 AM TUESDAY. SEVERAL ROUNDS OF
SHOWERS AND THUNDERSTORMS. RAINFALL TOTALS OF 3 TO OVER 6 INCHES
ARE FORECAST FOR THE PERIOD ENDING AT 6 PM TUESDAY WITH ISOLATED
HEAVIER AMOUNTS IN EXCESS OF 8 INCHES. RUNOFF FROM THESE STORMS
WILL LIKELY ALSO RESULT IN SOME RIVER FLOODING ALONG PARTS OF THE
TRINITY AND BRAZOS RIVER SYSTEMS. ALSO...THE SULPHUR AND SABINE
WILL BE AFFECTED DURING THE EARLY PART OF THE WEEK.
THERE WILL BE THE POTENTIAL FOR SEVERE THUNDERSTORMS SUNDAY
AFTERNOON AND EVENING ACROSS THE FORECAST AREA. THE BIGGEST
CONCERN THOUGH WILL BE FOR AREAS CLOSER TO A WARM FRONT THAT IS
FORECAST TO EXTEND ACROSS CENTRAL TEXAS. DEWPOINTS ARE EXPECTED
TO CLIMB INTO THE MID 60S TO LOWER 70S AND MIXED LAYER CAPES WILL
RISE TO AROUND 1500 J/KG. FORECAST SOUNDINGS SHOW VERY STRONG
SHEAR. THUS EXPECT THERE TO BE THE RISK OF SOME TORNADOES SUNDAY
AFTERNOON/EVENING MAINLY SOUTH OF I-20.
EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE
SUNDAY NIGHT THROUGH MONDAY NIGHT WITH HEAVY RAIN LIKELY
AS MODELS INDICATE PWATS OF 1.5 TO NEARLY 2 INCHES. THERE WILL
BE THE POTENTIAL FOR SOME SEVERE STORMS MONDAY WITH HAIL AND
DAMAGING WINDS BEING THE MAIN THREATS. THE HEAVY RAIN IS EXPECTED
TO START TO SHIFT TO THE EAST TUESDAY BUT SCATTERED SHOWERS AND
THUNDERSTORMS WILL REMAIN IN THE FORECAST TUESDAY THROUGH NEXT
SATURDAY.
WITH THE CLOUD COVER AND SOUTHERLY FLOW CONTINUING THROUGH MOST
OF THE COMING WEEK...EXPECT LOWS TO BE ABOVE SEASONAL NORMALS.
THE RAIN SHOULD KEEP HIGHS NEAR TO SLIGHTLY BELOW NORMAL SUNDAY
THROUGH TUESDAY WITH SLIGHTLY ABOVE SEASONAL NORMALS WEDNESDAY
INTO NEXT WEEKEND.
58
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH 67 72 65 74 63 / 40 100 90 70 70
WACO 68 73 66 73 64 / 50 100 90 70 60
PARIS 65 71 63 71 61 / 20 80 80 80 70
DENTON 67 70 62 73 62 / 50 100 90 60 70
MCKINNEY 66 71 64 73 63 / 30 100 90 70 70
DALLAS 67 72 66 74 64 / 40 100 90 70 70
TERRELL 67 72 66 74 63 / 30 100 90 70 60
CORSICANA 66 74 66 74 64 / 30 100 90 80 60
TEMPLE 68 74 65 73 64 / 50 100 90 80 60
MINERAL WELLS 65 71 60 73 61 / 90 100 90 50 70
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ091-100-101-115-
116-129-130-141>143.
FLASH FLOOD WATCH FROM 7 AM CDT SUNDAY THROUGH TUESDAY MORNING
FOR TXZ092>094-102>105-117>121-131>134-144>147-156>162-174-175.
&&
79/82
Hazardous weather outlook, Apr 16, 2:55 PM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
355 PM CDT SAT APR 16 2016
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-171200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
355 PM CDT SAT APR 16 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.
.DAY ONE...TONIGHT.
THERE IS CHANCE OF THUNDERSTORMS MAINLY ACROSS THE WESTERN HALF
OF THE REGION TONIGHT. SOME STORMS MAY BECOME SEVERE...PARTICULARLY
ALONG AND WEST OF A LINE FROM BOWIE TO HAMILTON...WITH DAMAGING
WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE. THIS SAME AREA
COULD SEE LOCALLY HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED TO NUMEROUS THUNDERSTORMS WILL SPREAD EAST ACROSS ALL
OF NORTH AND CENTRAL TEXAS SUNDAY THROUGH TUESDAY WITH THE HIGHEST
CHANCES LATE SUNDAY THROUGH MONDAY. HEAVY RAINFALL AND FLASH
FLOODING WILL BE POSSIBLE DURING THIS TIME.
SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND
A FEW TORNADOES. THE HIGHEST THREAT FOR SEVERE WEATHER INCLUDING
TORNADOES APPEARS TO BE SUNDAY AFTERNOON AND SUNDAY NIGHT.
WITH SUCH A BROAD AREA OF INSTABILITY...MOISTURE AND SHEAR IN
PLACE...JUST ABOUT ANY OF OUR COUNTIES COULD SEE A SEVERE STORM OR
EXPERIENCE FLOODING.
RAIN AND STORM CHANCES DIMINISH LATE TUESDAY AND WILL REMAIN LOW
THROUGH THE END OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ALONG AND WEST OF A
LINE FROM BOWIE TO HAMILTON LATE THIS EVENING THROUGH THE
OVERNIGHT HOURS.
Event by event
18 flash flood, 5 flood, 2 hail. Local standard time, as filed.
Hail, Palo Pinto
- When
- April 16, 9:50 PM CST
- Where
- Palo Pinto County, 12 mi W of Graford
- Measured
- 1.75 in hail
- Property damage
- $40,000
- Reported by
- Trained Spotter
- Coordinates
- 32.930, -98.457
Trained spotters reported golf ball sized hail approximately 12 miles west of Graford on the west shore of Possum Kingdom Reservior.
Flood, Johnson
- When
- April 17, 4:00 AM CST to 10:00 AM CST
- Where
- Johnson County, 2.52 mi ESE of Mansfield to 5.68 mi NW of Godley
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.551, -97.093
Several secondary roads remained flooded across the county after several inches of rain fell.
Flash Flood, Jack
- When
- April 17, 4:10 AM CST to 5:10 AM CST
- Where
- Jack County, 0.11 mi S of Perrin to 0.46 mi SSE of Perrin
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.029, -98.070
Jack County Sheriff's Department reported U.S. Highway 281 just south of Perrin was flooded due to the heavy rainfall.
Flash Flood, Jack
- When
- April 17, 4:50 AM CST to 5:15 AM CST
- Where
- Jack County, 0.65 mi SE of Jacksboro to 0.97 mi SE of Jacksboro
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 33.214, -98.161
U.S Highway 380/State Highway 199 was closed due to high water, just south of the city of Jacksboro.
Flash Flood, Palo Pinto
- When
- April 17, 6:20 AM CST to 7:20 AM CST
- Where
- Palo Pinto County, 0.33 mi SSW of Brazos to 1.55 mi SW of Mineral Wells
- Cause
- Heavy Rain
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 32.665, -98.122
Palo Pinto Sheriff's deputies reported flooding along and near U.S. 281 near Mineral Wells.
Flash Flood, Palo Pinto
- When
- April 17, 6:20 AM CST to 7:20 AM CST
- Where
- Palo Pinto County, 2.12 mi NW of Mineral Wells to 2.27 mi WSW of Mineral Wells
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.822, -98.125
Flood waters stranded and stalled a few vehicles in Mineral Wells.
Flash Flood, Palo Pinto
- When
- April 17, 7:00 AM CST to 7:30 AM CST
- Where
- Palo Pinto County, 2.15 mi WSW of Lone Camp to 1.05 mi SW of Lone Camp
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.688, -98.304
Low water crossings southwest of Lone Camp were flooded.
Flash Flood, Jack
- When
- April 17, 7:30 AM CST to 8:30 AM CST
- Where
- Jack County, 2.9 mi SW of Bartons Chapel to 1.79 mi SSW of Bartons Chapel
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.043, -98.268
The Jack County emergency manager reported Highway 4 at the Jack / Palo Pinto County line was closed due to the heavy rainfall.
Flash Flood, Wise
- When
- April 17, 7:30 AM CST to 8:30 AM CST
- Where
- Wise County, 5.7 mi SSE of Wizard Wells Arpt to 6.46 mi E of Vineyard
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.174, -97.881
Emergency management reported water over the road along US 380 near Runaway Bay.
Flood, Palo Pinto
- When
- April 17, 7:30 AM CST to 7:30 PM CST
- Where
- Palo Pinto County, 10.35 mi SE of Santo to 5.18 mi NNE of Salesville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 32.511, -98.077
Several roads remained flooded after up to 6 inches of rain fell across the county. Most of the flooding was near creeks and streams and in low lying areas. Flooding continued on Highway 281 near Mineral Wells, and one high water rescue was reported on FM 4 south of Lone Camp in a low water crossing.
Flood, Jack
- When
- April 17, 7:30 AM CST to 7:30 PM CST
- Where
- Jack County, 11.55 mi SSW of Bryson to 2.52 mi NW of Antelope
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.008, -98.427
Several roads remained flooded after up to 5 inches of rain fell across the county. Most of the flooding was near creeks and streams and in low lying areas. Flooding continued on Highway 199.
Flash Flood, Bosque
- When
- April 17, 8:21 AM CST to 12:30 PM CST
- Where
- Bosque County, Clifton to 0.59 mi ENE of Clifton
- Cause
- Heavy Rain
- Property damage
- $80,000
- Reported by
- Emergency Manager
- Coordinates
- 31.780, -97.580
The Bosque County emergency manager reported several cars stalled out in downtown Clifton, due to quickly rising water.
Flash Flood, Bosque
- When
- April 17, 8:47 AM CST to 12:30 PM CST
- Where
- Bosque County, 0.93 mi SSW of Clifton to 1.58 mi E of Clifton
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 31.768, -97.587
The Bosque County emergency manager reported Farm to Market Road 219 at SH 6 was closed due to flash flooding. During the late morning hours, some homes in Clifton had to be evacuated due to rising flood waters.
Flash Flood, Bosque
- When
- April 17, 8:53 AM CST to 12:30 PM CST
- Where
- Bosque County, 2.34 mi SE of Norse to 3 mi ESE of Norse
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 31.744, -97.655
The Bosque County emergency manager reported Farm to Market Road 219 six miles west of Clifton was closed due to flash flooding.
Flash Flood, Johnson
- When
- April 17, 10:00 AM CST to 12:15 PM CST
- Where
- Johnson County, 3.33 mi NE of Alvarado to 2.9 mi SSE of Lillian
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.434, -97.179
CR 509 between CRs 505 and 508 was closed due to flooding.
Flash Flood, Johnson
- When
- April 17, 10:00 AM CST to 12:15 PM CST
- Where
- Johnson County, 2.17 mi ESE of Lake Pat Cleburne to 2.27 mi SSE of Lake Pat Cleburne
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.309, -97.385
Old Foamy Road south of Cleburne was closed due to flooding.
Flash Flood, Coryell
- When
- April 17, 10:50 AM CST to 12:30 PM CST
- Where
- Coryell County, 1.57 mi SSE of Jonesboro to 2.38 mi ENE of Ater
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.600, -97.858
Coryell County Sheriff's Department reported that Farm to market roads 182, 183 and 217 were closed, along with several county roads in northern Coryell County.
Flood, Bosque
- When
- April 17, 12:30 PM CST to 2:30 PM CST
- Where
- Bosque County, 4.54 mi S of Norse to 1.75 mi W of Coyote
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 31.705, -97.690
Flood waters continued to recede in and around the town of Clifton after 4 inches of rain fell in the area.
Flash Flood, Milam
- When
- April 17, 2:00 PM CST to 8:45 PM CST
- Where
- Milam County, 2.89 mi NNE of Yarrelton to 3.69 mi WSW of Elevation
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 30.989, -97.062
Up to 8 inches of rain resulted in flash flooding in Milam County; especially in the western portions of the county along many creeks, streams and rivers. A local newspaper specifically listed road closures at the following locations: FM 1915 at Big Elm Creek and also Little River, FM 1600 at Little River, FM 2269 at Big Elm Creek, FM 285 at North Elm Creek, FM 437 at Little River and also Donahue Creek, FM 487 at San Gabriel River, FM 908 at Brushy Creek, FM 486 at Little River and also Alligator Creek. The newspaper also listed pavement damage at the following locations: FM 1915 at Lipan Creek, FM 1600 at Bear/Little Bear Creek, FM 485 at North Elm Creek. At FM 486 at Alligator Creek, a car was washed off the roadway, and the 2 occupants had to be rescued. Several other rescues were needed according to the county police chief.
Flash Flood, Milam
- When
- April 17, 2:00 PM CST to 8:45 PM CST
- Where
- Milam County, 2.5 mi SE of Baileyville to 2.61 mi SE of Baileyville
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 31.020, -96.806
Up to 8 inches of rain resulted in flash flooding in Milam County. A local newspaper reported FM 2027 at Pond Creek was closed due to flooding.
Flash Flood, Bell
- When
- April 17, 5:35 PM CST to 8:30 PM CST
- Where
- Bell County, Zabcikville to 1.03 mi SSW of Zabcikville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 31.050, -97.170
A trained spotter reported rapidly flowing water over Highway 53 and FM 437.
Hail, Limestone
- When
- April 17, 7:17 PM CST
- Where
- Limestone County, Kosse
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.300, -96.630
Flash Flood, Limestone
- When
- April 17, 8:11 PM CST to 8:30 PM CST
- Where
- Limestone County, 3.23 mi ESE of Echols to 4.01 mi SE of Echols
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.658, -96.602
Emergency management reported between 5 and 6 inches of water on CR 377 and CR 374 near Lake Mexia.
Flood, Milam
- When
- April 17, 8:45 PM CST to April 18, 11:00 AM CST
- Where
- Milam County, 2.89 mi NNE of Yarrelton to 3.69 mi WSW of Elevation
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 30.989, -97.062
Several roads, especially along creeks, streams, and rivers, remained flooded after up to 8 inches of rain fall across mainly the western half of the county.
Flash Flood, Johnson
- When
- April 18, 2:00 AM CST to 4:00 AM CST
- Where
- Johnson County, 2.52 mi ESE of Mansfield to 5.68 mi NW of Godley
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.551, -97.093
Johnson County Emergency Management reported that 30 or more secondary roads were closed across the county.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, April 16, 20161 death · 1 injured · 1 event
- Tornadoes and Flash Flood in Texas, April 16, 2016$212,000 · EF0 · 24 events
- Flash Flooding and Hail in Oklahoma, April 16, 2016$45,000 · 1.25 in hail · 4 events
- Ice Storm in North Dakota, April 16, 2016$50,000 · 1 event
- Tornadoes and Flooding in Texas, April 16, 2016$2,000 · EF0 · 12 events
- Tornado and Flash Flooding in Texas, April 16 to 17, 2016EF0 · 9 events
- Hail in Texas, April 16, 20161.65 in hail · 6 events
- High Wind in Texas, April 16, 201657 kt wind · 2 events
- High Wind in Utah, April 16, 201651 kt wind · 1 event
- High Wind in New Mexico, April 16, 201650 kt wind · 1 event
- Wildfire in Virginia, April 16 to 30, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632044, 632051, 630279, 630280, 630320, 631221, 630949, 630321, 630325, 632046, 632047, 630326, 630327, 630950, 630956, 630957, 630349, 630953, 631222, 631223, 630350, 630997, 630351, 631250, 630384.